MAUDE Adverse Event Report: PRECISION SPINE, INC. SURELOK MIS 3L; ROD INSERTER

PRECISION SPINE, INC. SURELOK MIS 3L; ROD INSERTER
Model Number 63-SP-9005
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2022, in saudi arabia, utilizing the surelok mis 3l pedicle screw system.During the procedure after the rod was inserted and the lock screws tightened, upon attempts to loosen the cl rod inserter (63-sp-9005) to release the rod it did not release.While manipulating the inserter for removal the tip broke.The broken tip was removed, and the procedure was completed utilizing the second inserter readily available in the set.As a result, there was a 15-30-minute delay to the procedure.
 
Additional Manufacturer Narrative
Device evaluation - although the information provided indicates that they product is available for evaluation, it has yet to be received.Once received a follow-up medwatch report will be filed following investigation.
 
Additional Manufacturer Narrative
H3 device evaluation - the inserter was returned for evaluation without the distal fractured tip.The laser markings are crisp and legible.The gold knob was stuck upon return in the fully retracted position.Significantly more torque than the 18 in-lbs that could be applied via the handle supplied in the set was required to loosen the gold knob.The condition of the fracture location is in agreement with the results concluded in testing performed in which the inserter is overloaded to 160 in-lbs.No corrective action is recommended at this time due to the likelihood the failure can be attributed to an excessive load (torque) applied to the instrument.Review of device history records (b)(4) pieces of the reported lot were released without deviation or anomaly in april of 2018.Two-year complaint history review did not reveal a trend for reports of this nature for the reported part number.
 
Event or Problem Description
It was reported that a procedure was performed on august 20, 2022, in (b)(6), utilizing the surelok mis 3l pedicle screw system.During the procedure after the rod was inserted and the lock screws tightened, upon attempts to loosen the cl rod inserter (63-sp-9005) to release the rod it did not release.While manipulating the inserter for removal the tip broke.The broken tip was removed, and the procedure was completed utilizing the second inserter readily available in the set.As a result, there was a 15-30-minute delay to the procedure.

Brand Name
SURELOK MIS 3L
Common Device Name
ROD INSERTER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key15845853
Report Number3005739886-2022-00037
Device Sequence Number5982230
Product Code LXH
UDI-Device Identifier00840019920179
UDI-Public00840019920179
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number63-SP-9005
Device Catalogue Number63-SP-9005
Device Lot Number34749PS-05
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer10/31/2022
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown